MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø62; ACETABULAR CUP

MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø62; ACETABULAR CUP
Catalog Number 01.32.162MB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 22 july 2019: lot 160901: (b)(4) items manufactured and released on 18-may-2016.Expiration date: 2021-05-02.No anomalies found related to the problem.To date, 3 items of the same lot have been already sold without any similar reported event.Coating external supplier analysis: thank you for the report, which was recorded in our quality system.We are sorry that this problem has been reported again, but as you well know, the tigrowth-v is a coating that always presents a minimum particle loss due to the high roughness of the coating.This episode is however similar to those reported in 2018, and in all cases the pieces date back to 2016 if not earlier.The piece in question was worked on in 2016, when the automated post processing version was already active.I would like to inform you that after the previous reports we have implemented an additional final check on the pieces produced in vps in order to evaluate the particle loss of the pieces.For the specific episode we don't need to have the device in view.Preliminary investigation performed by r&d project manager: from the reviewed pieces it is possible that few small parts of the coating of the shell separated: the episode occurred on an old lot, probably due to high compliance between shell and blister and after shocks between the part and the packaging.On recent lots, it was implemented an additional final check on the pieces produced in vps in order to assess the particle loss of the pieces.
 
Event or Problem Description
During the primary hip surgery and upon opening the cup, the surgeon observed coating debris in the packaging.The surgery was completed successfully using a back-up cup.The implant was in a loaner kit.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the tigrowth-v is a coating that can present a minimum particle loss due to the high roughness of the coating.This is a non frequent episode, occurred on an old lot, probably due to high compliance between shell and blister and after some shocks between the part and the packaging.On recent lots, it was implemented an additional final check on the pieces produced in vps in order to assess the particle loss of the pieces.

Brand Name
MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø62
Common Device Name
ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8845246
Report Number3005180920-2019-00650
Device Sequence Number19423461
Product Code LPH
UDI-Device Identifier07630030861024
UDI-Public07630030861024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Catalogue Number01.32.162MB
Device Lot Number160901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;